Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 73, NWS Norman, OK

July 3, 2021Comanche County, Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 3, 2021, 1:56 AM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 1:56 AM CDT (06:56 UTC)
Expired
Jul 3, 2021, 7:46 PM CDT
In force
18 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Comanche County, OK, Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Cache Creek near Walters (WLTO2). The gauge peaked at 19.96 ft at Jul 3, 2021, 10:00 AM CDT.

actionminormoderate152007/0307/0407/05
Action stage
15 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

737 
WGUS84 KOUN 030656 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
156 AM CDT Sat Jul 3 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC031-033-031900-
/O.NEW.KOUN.FL.Y.0073.210703T0656Z-210704T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
156 AM CDT Sat Jul 3 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the East Cache Creek near Walters.
* From early this morning to Sunday afternoon.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of 
  20.1 feet this morning.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
4 follow-up statements
486 
WGUS84 KOUN 030701
FLSOUN

Flood Advisory
National Weather Service Norman OK
201 AM CDT Sat Jul 3 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC031-033-031915-
/O.CON.KOUN.FL.Y.0073.000000T0000Z-210704T1800Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
201 AM CDT Sat Jul 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until Sunday afternoon.
* At 1:30 AM CDT Saturday the stage was 19.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of 
  20.1 feet this morning.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$
294 
WGUS84 KOUN 031353
FLSOUN

Flood Advisory
National Weather Service Norman OK
853 AM CDT Sat Jul 3 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC031-033-040200-
/O.EXT.KOUN.FL.Y.0073.000000T0000Z-210705T1200Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Sat Jul 3 2021

...The Flood Advisory is now in effect until Monday morning...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until Monday morning.
* At 8:30 AM CDT Saturday the stage was 20.0 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to rise to a crest of 
  20.3 feet this evening.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

MAD
795 
WGUS84 KOUN 031921
FLSOUN

Flood Advisory
National Weather Service Norman OK
221 PM CDT Sat Jul 3 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC031-033-040730-
/O.EXT.KOUN.FL.Y.0073.000000T0000Z-210705T0600Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
221 PM CDT Sat Jul 3 2021

...The Flood Advisory is now in effect until early Monday morning...

The Flood Advisory continues for
  the East Cache Creek near Walters.
* Until late Sunday night.
* At 1:30 PM CDT Saturday the stage was 19.8 feet.
* Action stage is 15.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to remain around 19.8 
  feet through this evening.
* Impact...At 20.0 feet, Some flooding of bottomlands may occur 
  along and near the creek in southern Comanche County and Cotton 
  County.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

Maxwell
299 
WGUS84 KOUN 040046
FLSOUN

Flood Advisory
National Weather Service Norman OK
746 PM CDT Sat Jul 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  East Cache Creek near Walters affecting Comanche and Cotton 
  Counties.

OKC031-033-040200-
/O.CAN.KOUN.FL.Y.0073.000000T0000Z-210704T0046Z/
/WLTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 PM CDT Sat Jul 3 2021

...The Flood Advisory for the East Cache Creek near Walters has been 
cancelled...

The Flood Advisory is cancelled for
  the East Cache Creek near Walters.
* At 6:30 PM CDT Saturday the stage was 18.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is expected to continue to fall 
  and is expected to be below 15 feet by Sunday evening.


&&

LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
      3421 9823 3422 9837

$$

30

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 10:47 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 2, 10:47 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1047 PM CDT Fri Jul 2 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 402 PM CDT Fri Jul 2 2021

Ongoing showers and isolated thunderstorms are generally expected
to be diurnal with a decrease in coverage this evening. Showers
will remain possible across southwest Oklahoma and western north
Texas tonight, but coverage should be limited. There might be a
slight uptick late tonight/toward sunrise.

The aforementioned remnant boundary and moisture pooling across
southwest Oklahoma and western north Texas will result in a chance
for showers and thunderstorms across southwest Oklahoma and
western north Texas tomorrow afternoon.

Otherwise, east-northeast winds will advect lower dew points
(that are currently across central Missouri/northern Arkansas)
into the area. The relatively "drier" air should result in
generally dry conditions elsewhere for Saturday.

Mahale

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 402 PM CDT Fri Jul 2 2021

Through the extended period, an intense, ~596 dam mid-level is
forecast to strengthen across the Four Corners. As a result,
northerly flow aloft will become established across the Southern
Plains. A MCS/remnant convection may rotate around the eastern
periphery of the ridge late Sunday into early Monday--especially
near the 100th meridian.

A mid-level trough is forecast to amplify across the Northern
Plains Tuesday into Wednesday with the attendant, trailing cold
front moving into Oklahoma on Wednesday. This will be the next
chance for widespread rain with decreasing probabilities on
Thursday and dry conditions on Friday. Temperatures will
generally remain below average through the forecast period.

Mahale

&&

.AVIATION...
(06Z TAFS)
Issued at 1037 PM CDT Fri Jul 2 2021

VFR conditions continue for the next several hours before
increased chance to see a period of MVFR ceilings develop across
southwest into central sections of Oklahoma. Could see some patchy
fog develop late and have introduced some fog at OKC/OUN.

Should see VFR conditions return by mid to late morning. Light
east to southeast winds will continue. A few showers/thunderstorms
remain possible on Saturday, but chances remain too low to
mention at this time.

&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  84  66  85 /  30  10   0  10
Hobart OK         68  83  66  85 /  30  20  10  20
Wichita Falls TX  71  86  67  88 /  40  30  10  20
Gage OK           66  84  67  85 /  30  10  20  30
Ponca City OK     64  86  65  86 /  10   0   0  10
Durant OK         68  88  66  89 /  40  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, Jul 2, 9:36 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
936 PM CDT Fri Jul 2 2021

OKZ004>048-050>052-TXZ083>090-040245-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
936 PM CDT Fri Jul 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated thunderstorms will remain possible overnight across parts
of southwest Oklahoma and western north Texas. Severe storms are
not expected, but heavy downpours and gusty winds are possible
with some of the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue over the weekend, mainly across
western Oklahoma and western north Texas. Thunderstorm chances
will increase over the region late Sunday through Monday and again
on Wednesday. No severe storms are expected, but heavy rain that
could lead to flooding will continue to be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:58 PM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole4 hr
Jul 3, 6:41 AM CDTRiver Flood WatchOUNCotton, Jefferson, Tillman22 hr
Jul 3, 6:43 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer90 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.